Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child with febrile convulsions. Advised tegritol. Frequent cold and cough with stomach infection. Medication side effect?

Hi I am Rini my son is suffering from feveral convulsion (three times till date). Dr. has advised Tegritol syrup (5ml twice a day daily).He is getting cough/cold & sometime stomach infection frequently(once in 3-4 months) . Is this a side effect of medicine & how long he has to take tagritol? When risk of feveral convulsion get reduce?
Asked On : Fri, 26 Apr 2013
Answers:  3 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for writing to health care magic.

There is no need of antiepileptic in a simple case of febrile convulsions.

If a child has several episodes then antiepileptics may be thought of. But if a child has 3 or 4 episodes then there is no indication for antiepileptics.

He can have seizures when ever he has fever. So fever should be controlled immediately with paracetamol and sponging. Clobazam prescribed by your doctor during a episode will be useful.

Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Fri, 3 May 2013
I find this answer helpful
Pediatrician Dr. Himanshi Kashyap's  Response
Hi Rini,

If your son has been confirmed to be suffering from Febrile convulsion then he will not require any Antiepileptics like Tegretol at all.

You just have to control his fever till he is 6yrs i.e whenever he get fever give him a tepid sponging and give him antipyretics to get the fever down immediately because if fever shoots up then he might get febrile convulsion .

After 6yrs his brain maturity will take place and he will stop having febrile convulsion.

Take Care.
Answered: Fri, 26 Apr 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

For immediate management too - aggressive measures to reduce the temperature and expectant management to prevent it rising - form the cornerstone of treatment.

Generally, anti-convulsants are not given on long term basis - for febrile fits.
Also tegretol is not usually the drug of first choice..there are safer and better alternatives
A second opinion may help...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 3 May 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor